Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 23, NWS Flagstaff, AZ

September 28, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Sep 28, 2009, 1:40 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 29, 2009, 12:00 PM MST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2009, 1:40 PM MST (20:40 UTC)
In effect from
Sep 29, 2009, 12:00 PM MST
Expired
Sep 30, 2009, 5:00 PM MST
In force
29 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3394 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 282040
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
140 PM MST MON SEP 28 2009

...STRONG WINDS FOR NORTH CENTRAL ARIZONA TUESDAY AFTERNOON AND EVENING...

.A STORM SYSTEM MOVING INLAND FROM THE PACIFIC COAST WILL PRODUCE
STRONG...GUSTY WINDS ACROSS WESTERN COCONINO COUNTY FROM THE UTAH
BORDER SOUTH TO INTERSTATE 40 AFTER NOON ON WEDNESDAY.

AZZ004-006-007-290445-
/O.NEW.KFGZ.WI.Y.0023.090929T1900Z-090930T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
140 PM MST MON SEP 28 2009

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST TUESDAY. 

EXPECT SOUTHWESTERLY WINDS TO GUST AS HIGH AS 45 MPH. WIND GUSTS
WILL BEGIN TO EXCEED 40 MPH SHORTLY AFTER NOON FROM SELIGMAN TO
HUALAPAI HILLTOP. IN THE FOLLOWING HOURS...THE STRONG WINDS WILL
EXPAND NORTHEASTWARD TO ENCOMPASS HIGHER ELEVATIONS ALONG THE RIMS
OF GRAND CANYON AND VIRTUALLY ALL OF THE KAIBAB PLATEAU. WINDS
SHOULD DIMINISH TO SUB-ADVISORY LEVELS A FEW HOURS AFTER SUNSET
THOUGH WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT AT MOST
LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY
AREA...TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING
DUST AND SAND.

&&

$$

HOWARD
7 follow-up statements
000 
WWUS75 KFGZ 290355
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
855 PM MST MON SEP 28 2009

...STRONG WINDS FOR NORTH CENTRAL ARIZONA TUESDAY AFTERNOON AND
EVENING...

.A STORM SYSTEM MOVING INLAND FROM THE PACIFIC COAST WILL PRODUCE
STRONG...GUSTY WINDS ACROSS WESTERN COCONINO COUNTY FROM THE UTAH
BORDER SOUTH TO INTERSTATE 40 AFTER NOON ON WEDNESDAY.

AZZ004-006-007-291200-
/O.CON.KFGZ.WI.Y.0023.090929T1900Z-090930T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
855 PM MST MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST TUESDAY. 

EXPECT SOUTHWESTERLY WINDS TO GUST AS HIGH AS 45 MPH. WIND GUSTS
WILL BEGIN TO EXCEED 40 MPH SHORTLY AFTER NOON FROM SELIGMAN TO
HUALAPAI HILLTOP. BY MID AFTERNOON...THE STRONG WINDS WILL
EXPAND NORTHEASTWARD TO ENCOMPASS HIGHER ELEVATIONS ALONG THE
RIMS OF GRAND CANYON AND VIRTUALLY ALL OF THE KAIBAB PLATEAU.
WINDS SHOULD DIMINISH TO SUB-ADVISORY LEVELS A FEW HOURS AFTER
SUNSET THOUGH WINDS WILL REMAIN ELEVATED THROUGH THE NIGHT AT
MOST LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA...
TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST
AND SAND.

&&

$$

RB
000 
WWUS75 KFGZ 291012
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
312 AM MST TUE SEP 29 2009

AZZ004-006-007-291900-
/O.EXT.KFGZ.WI.Y.0023.090929T1900Z-090930T1200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
312 AM MST TUE SEP 29 2009

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM MST
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 5 AM MST
WEDNESDAY. 

AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO
WESTERN COCONINO COUNTY BEGINNING THIS AFTERNOON AND CONTINUING
INTO THE OVERNIGHT HOURS. EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH
WITH GUSTS UP TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA...
TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST
AND SAND.

&&

$$
000 
WWUS75 KFGZ 291856
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1156 AM MST TUE SEP 29 2009

AZZ004-006-007-301200-
/O.CON.KFGZ.WI.Y.0023.090929T1900Z-090930T1200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
1156 AM MST TUE SEP 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO
WESTERN COCONINO COUNTY THROUGH THE EARLY MORNING HOURS ON 
WEDNESDAY. EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP
TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA...
TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST
AND SAND.

&&

$$
000 
WWUS75 KFGZ 292307
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
407 PM MST TUE SEP 29 2009

AZZ005-009>017-039-040-301500-
/O.EXB.KFGZ.WI.Y.0023.000000T0000Z-091001T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
407 PM MST TUE SEP 29 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST WEDNESDAY. 

AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG
SOUTHWEST WINDS THROUGH LATE WEDNESDAY. EXPECT SUSTAINED SPEEDS
OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. WINDS MAY DIMINISH SOME
OVERNIGHT INTO EARLY WEDNESDAY MORNING...HOWEVER WILL INCREASE
AGAIN SHORTLY AFTER SUNRISE WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA...
TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST
AND SAND.

&&

$$

AZZ004-006-007-301500-
/O.EXT.KFGZ.WI.Y.0023.000000T0000Z-090930T1500Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
407 PM MST TUE SEP 29 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM MST WEDNESDAY. 

AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG
SOUTHWEST WINDS THROUGH WEDNESDAY MORNING. EXPECT SUSTAINED
SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA...
TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST
AND SAND.

&&

$$
000 
WWUS75 KFGZ 301021
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
321 AM MST WED SEP 30 2009

AZZ010-011-013-014-039-040-301830-
/O.UPG.KFGZ.WI.Y.0023.000000T0000Z-091001T0300Z/
/O.NEW.KFGZ.HW.W.0007.090930T1500Z-091001T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
321 AM MST WED SEP 30 2009

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS
FROM LATER THIS MORNING INTO THE AFTERNOON. EXPECT SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH. THE WINDS
WILL DEVELOP BY AROUND 8 AM MST IN PORTIONS OF THE LITTLE COLORADO
RIVER VALLEY...SPREADING INTO THE REST OF EASTERN ARIZONA BY MID
DAY. AREAS OF BLOWING DUST ARE EXPECTED ACROSS THE VALLEY
AREAS...INCLUDING INTERSTATE 40...CAUSING REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-012-015>017-301830-
/O.EXT.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
321 AM MST WED SEP 30 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG
SOUTHWEST WINDS THROUGH THIS AFTERNOON. EXPECT SUSTAINED SPEEDS
OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGER WINDS
WILL BE LOCALIZED THROUGH 8 AM MST...BUT WILL BECOME MORE
WIDESPREAD LATER IN THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA...
TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST
AND SAND.

&&

$$
000 
WWUS75 KFGZ 301828
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1128 AM MST WED SEP 30 2009

AZZ010-011-013-014-039-040-010000-
/O.CON.KFGZ.HW.W.0007.000000T0000Z-091001T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
1128 AM MST WED SEP 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

AT 11 AM MST...SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS
TO 55 MPH ARE BEING OBSERVED IN THE WARNING AREA. PEAK WIND GUSTS
TO 60 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST ARE
EXPECTED ACROSS THE VALLEY AREAS... INCLUDING INTERSTATE 40.

SOME PEAK WIND GUSTS AS OF 11 AM INCLUDE

TUBA CITY................ 53 MPH
WINDOW ROCK.............. 48 MPH
SAINT JOHNS.............. 47 MPH
WINSLOW.................. 52 MPH
FLAGSTAFF................ 46 MPH
INTERSTATE 40 AT LUPTON.. 53 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-012-015>017-010000-
/O.CON.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
1128 AM MST WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

AT 11 AM...SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS
TO 50 MPH ARE BEING OBSERVED IN THE ADVISORY AREA. THESE WIND
CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING. PEAK
WIND GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING
DUST ARE EXPECTED ACROSS THE VALLEY AREAS...INCLUDING HIGHWAY 89
FROM FLAGSTAFF NORTHWARD. 

SOME PEAK WIND GUSTS AS OF 11 AM INCLUDE

TUBA CITY................ 53 MPH
WINSLOW.................. 52 MPH
FLAGSTAFF................ 46 MPH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 302358
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
458 PM MST WED SEP 30 2009


AZZ010-011-013-014-039-040-010100-
/O.EXP.KFGZ.HW.W.0007.000000T0000Z-091001T0000Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI
458 PM MST WED SEP 30 2009

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

THE COLD FRONT THAT BROUGHT THE STRONG WINDS TODAY IS PUSHING EAST
OF THE STATE THIS EVENING. THE WINDS HAVE BEGUN TO DECREASE THIS
AFTERNOON AND WILL CONTINUE TO DECREASE THIS EVENING. 

SOME PEAK WIND GUSTS TODAY INCLUDE:

TUBA CITY................ 53 MPH
WINDOW ROCK.............. 48 MPH
SAINT JOHNS.............. 47 MPH
WINSLOW.................. 52 MPH
FLAGSTAFF................ 46 MPH
INTERSTATE 40 AT LUPTON.. 53 MPH

$$

AZZ004>007-009-012-015>017-010100-
/O.EXP.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
458 PM MST WED SEP 30 2009

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

THE COLD FRONT THAT BROUGHT THE STRONG WINDS TODAY IS PUSHING EAST
OF THE STATE THIS EVENING. THE WINDS HAVE BEGUN TO DECREASE THIS
AFTERNOON AND WILL CONTINUE TO DECREASE THIS EVENING. 

SOME PEAK WIND GUSTS TODAY INCLUDE:

TUBA CITY................ 53 MPH
WINSLOW.................. 52 MPH
FLAGSTAFF................ 46 MPH


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 28, 10:00 AM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 28, 10:00 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON SEP 28 2009

.SYNOPSIS...FAIR WEATHER WILL CONTINUE OVER THE NORTHLAND THROUGH
TONIGHT. WINDY CONDITIONS WILL RETURN TUESDAY AS A COLD FRONT
APPROACHES THE STATE. THE FRONT SHOULD CROSS NORTHERN ARIZONA
WEDNESDAY...WITH STRONG SOUTHWEST WINDS...MUCH COOLER
TEMPERATURES...AND A CHANCE FOR LIGHT SHOWERS.  DRY WEATHER WITH
COOL TEMPERATURES SHOULD RETURN ON THURSDAY THROUGH SATURDAY.
&&

.DISCUSSION...ASIDE FROM A VERY FEW MID-LEVEL CLOUDS NORTH OF THE
SAN FRANCISCO PEAKS...ITS ANOTHER MORNING OF CLEAR SKIES ACROSS
NORTHERN ARIZONA. TEMPERATURES ARE VERY CLOSE TO THOSE THAT OCCURRED
YESTERDAY...THOUGH WE SHOULD FALL JUST SHORT OF YESTERDAYS HIGH
TEMPERATURES. CURRENT FORECAST HAS A GOOD GRIP ON UPCOMING EVENTS.
NO UPDATE NEEDED.
&&

.PREV DISCUSSION /340 AM MST/...HIGH PRESSURE MOVING THROUGH THE
GREAT BASIN TODAY WILL BRING ONE MORE DAY OF FAIR AND WARM WEATHER
TO NORTHERN ARIZONA. WATER VAPOR IMAGERY THIS MORNING SHOWS A LOW
PRESSURE SYSTEM MOVING TOWARDS THE PACIFIC NORTHWEST. FORECAST
MODELS ARE CONSISTENT IN MOVING THIS SYSTEM SOUTHEASTWARD THROUGH
THE GREAT BASIN TUESDAY AND WEDNESDAY.

STRONG WINDS ACROSS NORTHERN ARIZONA TUESDAY AND WEDNESDAY WILL BE
THE PRIMARY IMPACT FROM THIS SYSTEM...WITH MUCH COOLER TEMPERATURES
WEDNESDAY THROUGH FRIDAY MORNING.

THE STRONG WINDS COUPLED WITH POTENTIAL FOR VERY LOW HUMIDITIES
TUESDAY HAVE PROMPTED THE ISSUANCE OF  A FIRE WEATHER WATCH FOR
PORTIONS OF NORTHERN ARIZONA...PRODUCT RFWFGZ FOR DETAILS.

ON TUESDAY AND WEDNESDAY...THE TIMING DIFFERENCE OF THE COLD FRONTAL
PASSAGE CONTINUES...WITH THE FASTER GFS SHOWING THE SURFACE FRONT
INTO NORTHWESTERN AZ AT SUNRISE WEDNESDAY WHILE THE NAM IS FURTHER
WEST. WE WILL USE THE GFS. THIS SUGGESTS STRONG SOUTHWEST WINDS
SHOULD RETURN TO THE NORTHLAND ON TUESDAY AND PEAK WEDNESDAY. AT
THIS TIME...FORECAST WIND GUSTS TUESDAY ARE IN THE 25-40 MPH RANGE
WITH THE FASTEST WINDS IN COCONINO COUNTY. TUESDAY NIGHT...FOR
MID-SLOPE AND RIDGE-LINE LOCATIONS...STRONG GUSTING WINDS WILL
PERSIST...INCLUDING THE KAIBAB PLATEAU AND DONEY PARK AREAS. ON
WEDNESDAY...SOUTHWEST WIND GUSTS IN THE 35 TO 45 MPH RANGE ARE
FORECAST...WITH THE FASTEST WINDS ACROSS NAVAJO AND APACHE COUNTIES.
SHOULD THE SLOWER FRONTAL PASSAGE OF THE NAM BE CORRECT...NAVAJO AND
APACHE COUNTIES COULD SEE WIND GUSTS TO 60 MPH. THERE IS NOT ALOT OF
MOISTURE WITH THIS SYSTEM AND EXPECT A FEW LIGHT SHOWERS AROUND THE
FRONT. TEMPERATURE WILL BE SHARPLY COOLER.

FROM THURSDAY THROUGH SATURDAY...THE MID WEEK FRONT SYSTEM WILL BE
MOVING AWAY DURING THIS PERIOD. WESTERLY FLOW ALOFT SHOULD BRING DRY
WEATHER TO THE AREA.

ON SUNDAY...MODELS ARE DROPPING A COLD LOW SOUTHWARD THROUGH
CALIFORNIA
WHILE DRAWING UP SUBTROPICAL MOISTURE INTO EASTERN ARIZONA. LONG
RANGE PROGS AND ENSEMBLES ARE GENERATING QPF OVER AREAS EAST OF A
LINE FROM THE FOUR CORNERS THROUGH PAYSON AND WILL INCREASE POPS TO
20-35 PERCENT IN THESE AREAS FOR NOW.
&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED TODAY.
WINDS BCMG SW5-15KTS THIS AFTERNOON...DIMINISHING AFT 02Z. WINDS
BCMG SW10-20G30KTS AFT 16Z/TUESDAY. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR FIRE
WEATHER ZONES 104>107-109-112>113-140 TUESDAY AFTERNOON AND EVENING.
&&

PUBLIC.....HOWARD/DL
AVIATION...DB

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Sep 28, 6:51 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
651 AM MST MON SEP 28 2009

AZZ004>018-037>040-291015-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
651 AM MST MON SEP 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG SOUTHWEST WINDS ARE EXPECTED TUESDAY AND WEDNESDAY AS A
COLD FRONT IMPACTS THE AREA. ON TUESDAY...FORECAST WIND GUSTS ARE
IN THE 25-40 MPH RANGE WITH THE FASTEST WINDS IN COCONINO COUNTY.
TUESDAY NIGHT...FOR MID-SLOPE AND RIDGE-LINE LOCATIONS INCLUDING THE
KAIBAB PLATEAU AND DONEY PARK AREAS...GUSTY WINDS WILL PERSIST.
THE STRONG WINDS COUPLED WITH POTENTIAL FOR LOW HUMIDITIES
TUESDAY HAVE PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR
PORTIONS OF NORTHERN ARIZONA...PRODUCT RFWFGZ FOR DETAILS.

WEDNESDAYS WIND GUST RANGE IS FROM 35 TO 45 MPH...WITH THE FASTEST
WINDS ACROSS NAVAJO AND APACHE COUNTIES. SHOULD THE COLD FRONT
ARRIVE IN THE DAY LATER THAN EXPECTED...NAVAJO AND APACHE COUNTIES
COULD SEE WIND GUSTS TO 60 MPH.

ALL ARE ADVISED TO MONITOR FORECAST UPDATES FOR ANY WIND
ADVISORIES OR HIGH WIND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

41

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.